U.S. doctors online nowAsk doctors free
NY
A 42-year-old member asked:

i have a couple of fungus spots on the skin in the groin area. the doctor prescribed ketoconazole cream and fungus became much bigger and redder. should i stop using that cream? am i allergic to it? what should i do?

2 doctor answers5 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Difficult to know: Without seeing the eruption cannot tell whether this is candida (yeast) or a superficial dermatomycosis (skin rash like athlete's foot). If it is the latter ketoconazole will not be effective. See a good dermatologist.
Dr. Roman Bronfenbrener
Dermatology 9 years experience
?allergy: Assuming you had tinea cruris, or jock itch, Ketoconazole Cream would have been an appropriate therapy. However, it does sound like you may be allergic to a component of the cream that was prescribed. This is particularly true if the area is now itchy and weeping red. See the same doctor again and have them evaluate you and prescribe another medication which you can use.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 10, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.